MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T7 HEXALOBE CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T7 HEXALOBE CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T7 HEXALOBE CANNULATED
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery four drivers broke during removal of the screw.No harm for patient, operator or third party was reported.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This supplemental submission is to change part number form unknown to ar-8610d-25.
 
Additional Manufacturer Narrative
Complaint confirmed.-visual inspection it was noted that the drive geometry at the distal tip returned ar-8610d-25 had twisted and broken.No fragments were returned for inspection.It was not indicated if a torque indicating adapter had been used with the device.A probable cause is attributed to over-torquing/over-engaging the driver within the screw head.

Brand Name
DRIVER SHAFT, T7 HEXALOBE CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14978546
Report Number1220246-2022-05233
Device Sequence Number17550731
Product Code LXH
UDI-Device Identifier00888867197268
UDI-Public00888867197268
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberDRIVER SHAFT, T7 HEXALOBE CANNULATED
Device Catalogue NumberAR-8610D-25
Device Lot Number6045184103
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer06/24/2022
06/24/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/08/2022
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown